English  |  正體中文  |  简体中文  |  Items with full text/Total items : 58237/91808 (63%)
Visitors : 13782997      Online Users : 48
RC Version 7.0 © Powered By DSPACE, MIT. Enhanced by NTU Library & TKU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    Please use this identifier to cite or link to this item: http://tkuir.lib.tku.edu.tw:8080/dspace/handle/987654321/55838


    Title: An appropriate test of the Kuznets hypothesis
    Authors: Huang, Ho-Chuan(River);Lin, Yi-Chen;Yeh, Chih-Chuan
    Contributors: 淡江大學經濟學系
    Keywords: Kuznets hypothesis;U-shaped;Inverted-U shaped;Inequality;Economic development
    Date: 2012
    Issue Date: 2011-09-01 12:57:16 (UTC+8)
    Publisher: Abingdon: Routledge
    Abstract: The Kuznets hypothesis, that is, inequality first rises and then falls as the economy advances, is often tested by regressing inequality on income and its squared term (along with other determinants). Findings of a significantly negative coefficient on income and a significantly positive estimate on the quadratic term are commonly taken as evidence supporting the inverted-U Kuznets curve. Although intuitive, Lind and Mehlum (2010) argued that the conventional approach is flawed and proposed an appropriate test for a U-shaped association. We revisit the validity of the Kuznets hypothesis by applying the novel testing strategy of Lind and Mehlum (2010) to annual US data over the period 1917 to 2007. Inconsistent with the Kuznets hypothesis, the test results overwhelmingly reject the combined null hypothesis of an inverted-U or monotone relationship in favour of a U-shaped linkage between income inequality and economic development. Moreover, the results are robust to changes in inequality measures and functional specifications.
    Relation: Applied Economics Letters 19(1), pp.47-51
    DOI: 10.1080/13504851.2011.566172
    Appears in Collections:[Graduate Institute & Department of Economics] Journal Article

    Files in This Item:

    File Description SizeFormat
    An appropriate test of the Kuznets hypothesis-final.pdf133KbAdobe PDF1001View/Open
    An appropriate test of the Kuznets hypothesis.pdf216KbAdobe PDF0View/Open
    index.html0KbHTML340View/Open

    All items in 機構典藏 are protected by copyright, with all rights reserved.


    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library & TKU Library IR teams. Copyright ©   - Feedback